MAUDE Adverse Event Report: HERAEUS MEDICAL COMPONENTS, LLC SOLO PLUS HYBRID GUIDEWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

HERAEUS MEDICAL COMPONENTS, LLC SOLO PLUS HYBRID GUIDEWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Catalog Number HW35SS
Health Effect - Clinical Codes Edema (1820); Swelling (2091); Blood Loss (2597)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wire and stent (b)(4) coiled in the renal pelvis.A left ureteral stent was attempted.Under fluoroscopy as the wire was being removed the stent appeared to be bending and pleating over the wire.At this time the stent but was not disengaged from the wire.Several attempts were made to pull the wire out of the stent, and it would not disengage.Ultimately the wire and stent were removed through the penis.The wire appeared to have been embedded and engaged halfway through the stent., the stent was then cut.Another attempt was made to thread a wire through this stent using a hydrophilic wire but unfortunately the tip of the remaining stent was in the bladder and had already disengaged the ureteral orifice.The cystoscope was then replaced and it was noted the process of removing the stent had caused considerable swelling and edema around the left ureteral orifice which was also bleeding.The patient was admitted to observation and had at placement of a percutaneous nephrostomy tube.

Brand Name
SOLO PLUS HYBRID GUIDEWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
HERAEUS MEDICAL COMPONENTS, LLC
2605 fernbrook lane north
suite j
plymouth MN 55447
MDR Report Key9227263
Report Number2315342-2019-00004
Device Sequence Number11321101
Product Code EZB
UDI-Device Identifier00816840020296
UDI-Public(01)00816840020296
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Catalogue NumberHW35SS
Device Lot NumberPL06804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight164